Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your blood vessels may get smaller or tighten.
What might happen:
You may experience a severe increase in your blood pressure.
What you should do about this interaction:
Contact your healthcare professional (e.g. doctor or pharmacist) as soon as possible about taking these two medicines together. If your doctor prescribes these medicines together, you may need to check your blood pressure more often.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Nies AS, Shand DG. Hypertensive response to propranolol in a patient treated with methyldopa--a proposed mechansim. Clin Pharmacol Ther 1973 Sep-Oct;14(5):823-6.
2.Petrie JC, Galloway DB, Jeffers TA, Millar HR, Smith MC, Wood RA, Lewis JA, Simpson WT. Methyldopa and propranolol or practolol in moderate hypertension. Br Med J 1976 Jul 17;2(6028):137-9.
3.McLaren EH. Severe hypertension produced by interaction of phenylpropanolamine with methyldopa and oxprenolol. Br Med J 1976 Jul 31; 2(6030):283-4.
4.Zehnle CG. Paradoxical hypertension experienced during methyldopa therapy. Am J Hosp Pharm 1981 Nov;38(11):1774-5.